MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ATTUNE FEM POR PS RT SZ 6; ATTUNE CEMENTLESS IMPLANTS : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US ATTUNE FEM POR PS RT SZ 6; ATTUNE CEMENTLESS IMPLANTS : KNEE FEMORAL
Catalog Number 150411206
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Osseointegration Problem (3003)
Health Effect - Clinical Codes Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).The device catalog number is unknown; therefore, udi is unavailable.The initial reporter has been removed for confidentiality/privacy.The initial reporter is the patient.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient needs to speak with someone about product failure in her knee.Her dr told her to call us as he has to do surgery again.Doi: (b)(6) 2022.Dor: unknown.Affected side: right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, d10 and h6 (clinical code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.(b)(6) 2022: right primary total knee arthroplasty is performed with attune press-fit components.No intraoperative issues.Attune pressfit posterior stabilized femur size 6, attune pressfit rotating platform tibia size 5, anatomic patella size 35, and rp poly 5mm is implanted.Patella has adhered to depuy cement.(b)(6) 2022: the doctor reports a dog has jumped on the patient.Having pain over the medial joint line.The patient is given low-dose steroids and voltaren gel given.(b)(6) 2022: knee is stiff and painful (b)(6) 2022: the knee continues to be tender along the medial joint line.Images show a little bit of lucency in the medial and lateral aspects.The doctor states to proceed with joint injections to get the pain down.(b)(6) 2022: patient has pain when loading knee when getting up from the chair and walking up/down stairs.Xray images show a small amount of lucency on the lateral side (b)(6) 2023: patient has pain with walking.Gets intra-articular injection of depo-medrol and lidocaine.(b)(6) 2023: bone scan shows increased uptake along the tibial and femoral margins of the r tka.More uptake along the medial tibial plateau.(b)(6) 2023: patient states her knee hurts the more she is on it.Cannot do things she enjoys.Doctor plans for right tka revision (b)(6) 2023: the doctor discusses bone scans that show concern for loosening on the medial side of the right tka.Pain over medial joint line.Plans for right knee revision though do not say specifically what will be revised or when the revision will take place.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: d2a, d2b.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records medical records ad 16 apr 2025 reviewed: the records contain a series of clinic visits and the primary operative notes, revision operative notes, and implant records.Patient received right total knee arthroplasty on (b)(6) 2022, to treat end-stage osteoarthritis.Implants used included attune size 6 posterior stabilized porous coated femur, attune size 5 porous coated tibial tray, attune anatomic 35-mm patella, and attune size 6 5-mm thick rotating platform ps tibial insert.Depuy bone cement was used (one instance).There was no reported surgical complication.On (b)(6) 2022, patient presented in clinical setting with pain, stiffness, swelling, and difficulty in walking/ambulation, all impacting the right knee, s? p right total knee replacement.On (b)(6) 2023, patient's right knee was revised to address a painful right knee with instability, which intraoperatively was found to be loose at both the femur and the tibial tray bone to implant interfaces, with only minimal fibrous growth affecting both implants.Surgeon identified osteolytic softening of bone on both distal femoral condyles.Patient was treated with attune revision knee components, including femoral and tibial sleeves and stems, and medial and lateral distal femoral augments.Competitor bone cement was used for revision products.The patient's primary patella was not revised but was retained.Doi: (b)(6) 2022.Doe: jun 01, 2022.Dor: (b)(6) 2023.Affected side: right knee.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required product/lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the device lot number is unknown; therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
ATTUNE FEM POR PS RT SZ 6
Common Device Name
ATTUNE CEMENTLESS IMPLANTS : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16453588
Report Number1818910-2023-04684
Device Sequence Number17610587
Product Code MBH
UDI-Device Identifier10603295042051
UDI-Public(01)10603295042051
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number150411206
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer03/03/2023
02/16/2023
04/16/2025
04/16/2025
05/06/2025
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date03/06/2023
03/15/2023
04/23/2025
04/29/2025
05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE MEDIAL ANAT PAT 35MM; ATTUNE PS RP INSRT SZ6 5MM; ATTUNE RP TIB BASE SZ 5 POR; DEPUY CMW 2 20G; UNK ATTUNE FEMORAL; UNK ATTUNE KNEE TIBIAL INSERT; UNK ATTUNE KNEE TIBIAL TRAY; UNKNOWN BONE CEMENT; UNKNOWN KNEE PATELLA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale